Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 30, NWS Fort Worth, TX

February 19, 2012Hunt County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 19, 2012, 12:57 AM CST for Hunt County, Rockwall County, Texas. It took effect at Feb 19, 2012, 2:05 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 12:57 AM CST (06:57 UTC)
In effect from
Feb 19, 2012, 2:05 AM CST
Expired
Feb 19, 2012, 8:17 PM CST
In force
18 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

Counties Hunt County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WGUS44 KFWD 190657
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
1257 AM CST SUN FEB 19 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING 
HUNT AND ROCKWALL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-397-191857-
/O.NEW.KFWD.FL.W.0030.120219T0805Z-120220T0740Z/
/QLAT2.1.ER.120219T0805Z.120219T1300Z.120219T1940Z.NO/
1257 AM CST SUN FEB 19 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 AM SUNDAY THE STAGE WAS 14.81 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE EARLY SUNDAY
  AND CONTINUE TO RISE TO A CREST JUST ABOVE 15 FEET BY SUNDAY 
  MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY 
  AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.4 FEET ON JUN 2 2007.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

SOUTH FORK SABINE RIVER
  QUINLAN             15   14.8  SUN 01 AM    8.8                  

$$
3 follow-up statements
690 
WGUS84 KFWD 191245
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CST SUN FEB 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-397-200045-
/O.EXT.KFWD.FL.W.0030.000000T0000Z-120220T1000Z/
/QLAT2.1.ER.120219T0730Z.120219T1145Z.120219T2200Z.NO/
645 AM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0545 AM SUNDAY THE STAGE WAS 15.45 FEET. 
* FLOOD STAGE IS  15 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

SOUTH FORK SABINE RIVER
  QUINLAN             15   15.4  SUN 06 AM    9.7   4.4   4.3   4.3

$$
399 
WGUS84 KFWD 191432
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
832 AM CST SUN FEB 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-397-200232-
/O.CON.KFWD.FL.W.0030.000000T0000Z-120220T1000Z/
/QLAT2.1.ER.120219T0730Z.120219T1230Z.120219T2200Z.NO/
832 AM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0645 AM SUNDAY THE STAGE WAS 15.49 FEET. 
* FLOOD STAGE IS  15 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY LATE SUNDAY AFTERNOON.
* AT 15 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. 

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

SOUTH FORK SABINE RIVER
  QUINLAN             15   15.5  SUN 07 AM    9.7   4.4   4.3   4.3

$$
557 
WGUS84 KFWD 200217
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CST SUN FEB 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  SOUTH FORK SABINE RIVER NEAR QUINLAN AFFECTING HUNT AND ROCKWALL 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-397-200247-
/O.CAN.KFWD.FL.W.0030.000000T0000Z-120220T1000Z/
/QLAT2.1.ER.120219T0730Z.120219T1500Z.120219T2156Z.NO/
817 PM CST SUN FEB 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK SABINE RIVER NEAR QUINLAN.
* AT 0745 PM SUNDAY THE STAGE WAS 13.94 FEET. 
* FLOOD STAGE IS  15 FEET. 
* FELL BELOW FLOOD STAGE AT 4 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR   4 FEET BY 
  TUESDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

SOUTH FORK SABINE RIVER
  QUINLAN             15   13.9  SUN 08 PM    5.0   4.3   4.3      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 18, 11:47 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 18, 11:47 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1147 PM CST SAT FEB 18 2012

.AVIATION...

FOR THE 06Z TAFS...THE ONSET OF IFR CIGS IS THE PRIMARY FORECAST
CONCERN.

TRACKING A NEARLY SOLID DECK OF IFR STRATUS ON 11-3.9 INFRARED
SATELLITE IMAGERY INDICATES THAT IFR CIGS SHOULD MOVE OVER THE
METROPLEX IN THE 08 TO 10Z TIMEFRAME. THESE CLOUDS WERE OVER
WEATHERFORD AT THE TIME OF THIS DISCUSSION...BUILDING SLOWLY TO
THE SOUTHEAST. FORECAST SOUNDINGS INDICATE THAT THE STRATUS
BEARING LAYER IS NOT THICK IN NATURE...SO IT IS POSSIBLE THAT
CLOUDS WILL BREAK UP OR LIFT AT SOME POINT DURING THE OVERNIGHT
HOURS. AT THIS TIME JUST HAVE IFR CIGS HOLDING IN THROUGH THE MID
MORNING HOURS AFTER MOVING INTO PLACE AS SCATTERING OUT IS
DIFFICULT TO MENTION WITHOUT ANY HEATING OR SIGNIFICANT CHANGE IN
AIR MASS. WITH A RELATIVELY SHALLOW STRATUS LAYER EXPECTED
TOMORROW MORNING...THINK THAT WE SHOULD SEE A RETURN TO VFR
CONDITIONS AFTER A FEW HOURS OF HEATING. NORTHERLY FLOW WILL
WEAKEN SUNDAY MORNING AND THEN VEER AROUND TO THE SOUTHEAST
DURING THE AFTERNOON HOURS AS HIGH PRESSURE EXITS THE REGION TO
THE EAST.

CAVANAUGH

&&

.UPDATE...
THE UPPER LOW NOW IS MOVING THROUGH EAST TEXAS WITH RAIN
DIMINISHING WEST TO EAST ACROSS NORTH AND CENTRAL TEXAS. DECIDED
TO EXTEND SOME LIGHT RAIN OVER THE FAR EASTERN COUNTIES BETWEEN
MIDNIGHT THROUGH 3AM. OTHERWISE THE RAIN WILL BE OVER FOR THE
REST OF THE CWA AT MIDNIGHT. DO NOT SEE ANY NEED TO MAKE ANY
ADDITIONAL CHANGES TO THE REST OF THE FORECAST.

A PNS WITH REGIONAL RAINFALL TOTALS WAS SENT OUT EARLIER THIS
EVENING. ANOTHER ONE WILL LIKELY BE SENT TOMORROW MORNING. 75

&&

.PREV DISCUSSION... /ISSUED 307 PM CST SAT FEB 18 2012/
UPPER LEVEL LOW IS IN THE PROCESS OF TRACKING THROUGH THE SOUTHERN
CWA AND SHOULD BE OUT OF THE CWA AFTER MIDNIGHT. EXTENSIVE WRAP
AROUND RAINS CONTINUE ON THE NORTH AND NORTHWEST SIDE OF THE LOW.
THESE RAINS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE
ENDING FROM WEST TO EAST...AND OUT OF THE EASTERN ZONES BY
MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS FROM NOW THROUGH MIDNIGHT
WILL AVERAGE 1/4 TO 1/2 INCH...WITH THE HIGHER AMOUNTS FALLING
GENERALLY ACROSS THE CENTRAL AND NORTHEASTERN ZONES. CLOUDS LOOK
LIKE THEY WILL HOLD IN THROUGH SUNRISE FOR MOST LOCATIONS...BUT
NORTHERLY WINDS WILL RESULT IN COLD ADVECTION AND COOLING TEMPS TO
NEAR 40 DEGREES BY EARLY SUNDAY MORNING.

GENERALLY SUNNY AND PLEASANT WEATHER IS EXPECTED TOMORROW WITH
LIGHT NORTH WINDS VEERING BACK TO THE SOUTHEAST DURING THE DAY.
HIGHS SHOULD REACH THE UPPER 50S TO LOW 60S. SOUTH WINDS INCREASE
SUNDAY NIGHT...AND ESPECIALLY INTO MONDAY WHEN THEY WILL REACH 15
TO 25 MPH AND GUSTY. THIS IS ALL IN RESPONSE TO A FAST MOVING
SHORTWAVE THAT WILL CROSS THE SOUTHERN PLAINS ON MONDAY. GULF
MOISTURE FOR LOW CLOUD COVER WILL NOT ARRIVE UNTIL MONDAY
MORNING...AND THE ATMOSPHERE WILL HAVE LITTLE TIME TO RECHARGE AND
DESTABILIZE AHEAD OF AN EASTWARD MOVING DRY LINE MONDAY AFTERNOON.
THERE IS A RATHER STRONG THERMAL INVERSION NEAR 600MB...WHICH
TECHNICALLY WOULD BE CLASSIFIED AS THE EQUILIBRIUM LEVEL AND NOT A
CAP SINCE THERE IS 100-200J/KG SURFACE BASED CAPE AVAILABLE BELOW
IT. ANY CONVECTION THAT DEVELOPS WOULD BE LOW-TOPPED...AND NOT
CONTAIN ICE PARTICLES...WHICH IS NEEDED FOR LIGHTNING. THUS WILL
KEEP LOW CHANCES OF SHOWERS MONDAY AFTERNOON AND NIGHT MAINLY OVER
THE EASTERN ZONES...WITH THE BEST CHANCES IN THE NORTHEAST.

WEAK COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT WITH
WINDS SWITCHING TO THE NORTHWEST BRIEFLY...BUT COMING BACK TO THE
SOUTH BY TUESDAY NIGHT. HIGH TEMPS TUESDAY WILL BE WARMER THAN
MONDAY DUE TO SUNSHINE AND WESTERLY WINDS. ANOTHER SHORTWAVE WILL
MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY...BUT IT APPEARS MOISTURE
WILL BE TOO LIMITED FOR ANYTHING OTHER THAN SOME MID CLOUDS.

LONG RANGE GUIDANCE IS STILL WAVERING ON THE FATE OF AN UPPER LOW
OFF THE BAJA COASTLINE LATE IN THE WEEK. MOST OF THE GUIDANCE
EJECTS THIS LOW ACROSS SOUTH TEXAS IN A WEAKENED STATE...AND THUS
KEEP ANY CHANCE OF MOISTURE RETURN OR RAIN WELL SOUTH OF THE AREA.
SOME OF THE GFS RUNS WERE SHOWING THIS FEATURE COMING ACROSS
FARTHER NORTH...AND THEREFORE WILL KEEP POPS AT 10 PERCENT
THURSDAY AND FRIDAY. REGARDLESS OF WHAT THE PACIFIC LOW DOES...A
COLD FRONT SHOULD MOVE THROUGH THURSDAY NIGHT WITH SLIGHTLY COOLER
TEMPS FOR FRIDAY AND NEXT WEEKEND.      TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  40  60  45  63  41 /  80   0   0  10  20
WACO, TX              40  60  44  63  42 /  40   0   0  10  10
PARIS, TX             39  57  39  60  46 / 100   0   0  10  40
DENTON, TX            37  59  44  62  39 /  40   0   0  10  20
MCKINNEY, TX          38  58  40  62  41 /  90   0   0  10  30
DALLAS, TX            41  60  45  63  42 /  90   0   0  10  20
TERRELL, TX           41  59  43  62  43 / 100   0   0  10  20
CORSICANA, TX         41  60  44  63  47 /  80   0   0  10  20
TEMPLE, TX            40  62  43  64  44 /  20   0   0  10  10
MINERAL WELLS, TX     35  61  42  65  38 /  20   0   0  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Feb 18, 3:10 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST SAT FEB 18 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
310 PM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
MINOR FLOODING OF LOW LYING AREAS MAY OCCUR THIS EVENING WHERE AN
ADDITIONAL HALF INCH OF RAIN IS POSSIBLE....GENERALLY ALONG AND
EAST OF THE INTERSTATE 35 CORRIDOR. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:48 AM CSTRiver Flood WarningFWDDallas17 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.